Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Depression anger and ADs (Mirt and Esc) undopaminergic

Posted by Mtom on November 5, 2020, at 8:13:09

In reply to Re: Depression anger and ADs (Mirt and Esc) jay2112, posted by undopaminergic on November 5, 2020, at 2:55:53

undopaminergic - re: the sedation - I found when I first started Mirtazapine, even very low doses, it would put me to sleep quickly and initially a bit groggy in the morning. But this largely wore off, especially the morning grogginess - even when I increased the dose (but still taking a low dose)

Jay2112 - In what way did you find the norepinephrine effect too intense, what were your symptoms? I seem to hit a wall of increased side-effects plus reduced efficacy when I increase my Mirtazapine over a certain, still relatively low dose. I've wondered about the norepinephrine effect becoming more predominant at increased doses and causing problems. My Doctor has been encouraging these increases because I've had only partial response to Mirtazapine at the lower doses, intermittent but inconsistent periods of feeling better, more motivated, more energetic, etc. But the trend has been that this response seems to reverse after I go beyond a certain dose.

This seems to be supported by this paper showing a u-shaped dose/response curve for most antidepressants, including Mirtazapine - where response decreases after a certain dose. Maybe my "peak" is just lower than average....
https://www.thelancet.com/action/showPdf?pii=S2215-0366%2819%2930217-2

Escitalopram produced an intense anxiety-agitation-jitteryness syndrome which lessened over time but never completely went away (same thing has happened, only worse, with other SSRIs I've tried). It improved further when I reduced to a small dose of escitalopram and added Mirtazapine. One might suspect it was the antihistamine effect of Mirtazapine that was offsetting anxiety, however I seem to have built up tolerance to this effect, which I read is common with antihistamines. So I suspect it is something else in the way Mirtazapine is impacting neurotransmitters.

> > Mirtazapine has some good serotonin antagonistic qualities. But, I found the norepinephrine effects, way too intense.
> >
>
> It is also a very strong anti-histamine, so it typically induces some degree of sedation.
>
> > I believe Escitalopram is the strongest binding to serotonin available.
> >
>
> As far as I know, escitalopram is the most serotonin-selective, but paroxetine is the strongest.
>
> -undopaminergic
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[1112444]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mtom thread:1111670
URL: http://www.dr-bob.org/babble/20201025/msgs/1112444.html